I have been dealing with mounting anxiety over the past year. It started out not too bad and I learned to deal with and not let it affect my life too much. Over time though it has been getting worse and worse. I have been getting anxious about anything that was outside my normal routine, any new appointment, any new place I was taking my kids, any social interaction involving new people. It has been driving me crazy! I have refused to let it effect what I plan on doing or what I want to do and the side effect of that is that I have been anxious nearly all the time and so I have been feeling really defeated.
I started to wonder about where the anxiety was coming from. Though I am a quiet person I have never felt anxious about dealings with people or things that were slightly uncomfortable before. I started to blame myself which ended up in just causing more anxiety. I kept wondering what my problem was and why I couldn’t get over it. For some reason it never occurred to me to check the side effects of the medications I have been taking. I know, I’m an idiot.
Yesterday when I was dealing with a particular bout of anxiety it occurred to me out of the blue, could medication be causing this? So I looked up the muscle relaxant I take on a fairly regular basis and sure enough, “serious” anxiety can be a side effect if you take it long term. I kind of feel like an idiot for suffering so long in silence. If I had mentioned it to my doctor she probably could have told me and prescribed something else, but my stubborn independent self was too embarrassed to mention such a silly problem. You’d think I’d learn to stop being so stubborn, it’s almost always to my detriment.
So I’ve gone off the medication, which means I’m not sleeping anymore since that was the only medicine that got me to sleep. I’m still waiting for the anxiety to die down because the medication takes a while to get out of your system. Ugh, I’m really just hoping I can get my brain back to normal. It’s bad enough when your body is broken, but losing control of your brain is even worse.